News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: taking lunesta during first trimester


 kmhammonds - Sun Mar 04, 2007 8:58 pm

I am 27 female and I am 10 weeks pregnant and just found out. I was taking lunesta every night to help me sleep and now that I know I am pregnant I am so scared of what I have done to my baby. Could it be deformed due to what I had taken... I am very scared of what could happen.
 Dr. Chan Lowe - Mon Mar 05, 2007 3:24 am

User avatar The data is still unclear about lunesta during pregnancy. It currently is labeled as category C which means that there aren't enough studies to prove it safe or not safe.

There have been some studies done in rats that showed that dosing of 800-1000 X normal levels did not cause increases in birth defects. There were a few studies showing that lower doses but still well above the recommended dosing did cause some low birth weight rat pups and a slight increase in failure to implant of the embryo.

All these studies were done at very high doses and none showed a definite danger. One must be careful when interpreting studies in animals for human usage. The results don't always correlate.

Unfortunately there isn't data to give you a definite answer; however, based on the few studies that have been done I think that it is quite likely no harm has been done. I would recommend that you discontinue use of the medicine during pregnancy due to the lack of information about it.

In general, it's best to avoid medicine while pregnant but if you do need some there are meds that can be safely taken. Your obstetrician can give you a list.

Be sure to let your OB know about the lunesta, but I really think everything will turn out fine.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here